The use of BCG immunotherapy for the treatment of malignancies has met with varying success. Currently it is being administered both intralesionally and by the scarification technique, with varied and sometimes fatal complications. The cutaneous complications from BCG therapy, thought to be uncommon, have included granulomatous reactions.1 We report a case of generalized cutaneous granulomas due to BCG therapy.
Report of a Case
A 61-year-old man was noted to have multiple myeloma, type IgA, in March 1977. Roentgenograms disclosed multiple lytic lesions on the skull and lumbar spine, and bone marrow biopsy demonstrated a 30% plasmacytosis. An M spike on serum protein electrophoresis demonstrated an IgA level of 1,140 mg/dL (normal, 90 to 450 mg/dL).Therapy was begun with cyclophosphamide (Cytoxan), melphalan, vincristine sulfate, and prednisone on a monthly basis. After ten courses of chemotherapy, the patient's condition was reevaluated and found to be in remission. Use of BCG
Magnon R, DeVillez RL. Disseminated Cutaneous Granulomas From BCG Therapy. Arch Dermatol. 1980;116(3):355. doi:10.1001/archderm.1980.01640270115029
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.